What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 12, 8:03 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 12, 8:03 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
903 PM EDT Mon Sep 12 2022
.SYNOPSIS...
A slow moving area of low pressure will track from the Great
Lakes to Southeast Canada tonight and Tuesday, which will push a
cold front through the Mid-Atlantic late tonight into early
Tuesday morning. A strong area of high pressure will build south
into the area from Canada for the middle and end of the week
bringing dry and pleasant conditions to the region.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 900 PM EDT Monday...
GOES water vapor channels depict a large and vigorous upper low
centered over the MI/IN border. A cold front is pushing out
ahead of the low and is moving into the western portions of the
forecast area as of 00z. Moist SW flow continues over the Mid-
Atlantic ahead of the upper low and cold front. Showers/tstms
have formed a broken line ahead of the front extending from the
MD Eastern Shore into NC just south of the local area.
Showers/tstms have mostly died off between Northern Neck and the
NC/VA border with the loss of instability. The storms in NC may
move into the local area within the next few hours, but for now
main focus is Northern Neck and the MD Eastern Shore. Main
threats are heavy rain, frequent lightning, and gusty winds.
Given rainfall amounts of 4-6" yesterday for portions of the
Eastern Shore, localized flooding may become a problem if
storms start to train. Severe threat is limited now that
instability is dropping out.
Otherwise, PoPs are mainly 30-50%, then diminishing overnight.
The upper low will track ENE toward the Eastern Great Lakes
tonight, with the cold front crossing the area later tonight
into early Tuesday morning. Areas of stratus and patchy fog are
possible later tonight. Forecast lows range from the mid 60s NW
to the lower 70s SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 330 PM EDT Monday...
Drying conditions are expected as the cold front moves offshore
Tuesday morning. The flow aloft will remain out of the SW as
the upper low moves toward New England, and some clouds could
persist across SE VA and NE NC. High temperatures will range
from near 80F across the Piedmont to mid 80s near the coast
Tuesday with lowering dewpoints (into the 50s across the
Piedmont). More fall- like air will move into the area late
Tuesday evening and night and high pressure builds into the
region from Canada. Low temperatures fall into the 50s inland
and 60s near the coast Tuesday night (trended lows toward the
NBM 10th percentile). Sunny and pleasant Wednesday with highs in
the lower 80s. Temperatures again will fall into the 50s inland
and 60s near the bay and ocean again Wednesday night. Sunny and
dry Thursday with highs in the lower to mid 80s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 330 PM EDT Monday...
Surface high pressure remains over region later in the week
into next weekend, maintaining dry and pleasant conditions. Most
guidance continues to keep low pressure suppressed SE of the
Carolina coast this weekend with the operational GFS remaining
and outlier. Temperatures will be near to slightly above average
during the day. High temperatures for the long term period are
generally 80- 85F, and lows in the upper 50s/lower 60s inland,
and upper 60s/around 70F along the coast.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
As of 745 PM EDT Monday...
An upper level low is centered well NW of the region over the
southern tip of Lake Michigan as of 23z. Meanwhile, a cold
front is approaching the western edge of the forecast area. A
SW wind of 5-10kt prevails locally ahead of this front.
Scattered showers and thunderstorms are just ahead of the front,
along a broken line from Emporia to the Eastern Shore. The focus
for the strongest storms for the next few hours will be near the
Northern Neck and MD Eastern Shore. Any showers/tstms have the
potential to produce brief IFR/LIFR vsby in heavy rain. There is
a potential for areas of stratus and patchy fog later tonight
into early Tuesday morning, before conditions improve later
Tuesday morning as the cold front moves off the coast. Drier and
VFR conditions are expected later in the morning into the
afternoon as high pressure builds in from the NW. Winds become
more westerly (briefly NW) during the day tomorrow.
High pressure prevails across the region Wednesday through
Saturday bringing dry and VFR conditions.
&&
.MARINE...
As of 410 PM EDT Monday...
SCAs remaining up for the ocean waters (through 10pm most areas,
and into Tue morning/4am for the NC waters). As is typical w/
swell, there is uncertainty about just how quickly seas will
lower BLO 5 ft. Otherwise, SSW winds avg 10-15 kt this
evening/tonight ahead of an approaching cold front from the W.
That front crosses the local waters Tue morning resulting in
winds shifting to WNW. There could be a brief increase of NW
winds to 15 kt Tue morning with the push of drier air behind
the cold front but most indications are that the better chc for
seeing stronger winds occurs Tue night/early Wed morning. Once
the high settles in on Wed the winds should diminish. Waves
will generally 1-2 ft...and (after tonight) seas will avg 3-4
ft through mid week. Potential exists for development of another
period of onshore winds Thu night/Fri into next weekend.
&&
.TIDES/COASTAL FLOODING...
As of 415 PM EDT Monday...
Anomalies remain around 1 foot above astronomical tide across
the northern Neck and bayside of the MD eastern shore, and
closer to 0.5-0.75 ft above normal elsewhere. Have ended all
advisories except for Dorchester MD where Bishops Head recently
crested just above flood stage and may see another crest early
Tue morning. Elsewhere, have gone with/extended coastal flood
statements into Tue morning. After that, winds will turn NW
which should allow anomalies to drop even more although Bishops
Head may stay near minor flood through Tue evening (but did not
extend headlines that far given uncertainty). Some additional
tidal flooding could develop next weekend depending on how
strong the onshore flow gets but this remains uncertain.
Maintaining high rip risk through 8pm this evening, then w/
seas expected to stay at or above 4 ft off NC on Tue, will have
high rip risk there for Tue, dropping to moderate for the
remainder of the area w/ 3 ft seas nearshore.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 8 AM EDT Tuesday for MDZ021.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ650-
652-654-656.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ658.
&&
SYNOPSIS...AJZ/CP
NEAR TERM...AJZ/AM
SHORT TERM...AJZ/CP
LONG TERM...AJZ/CP
AVIATION...AJZ/AM
MARINE...ALB/LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 12, 4:08 AM EST, 19 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
508 AM EDT Mon Sep 12 2022
MDZ024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-130915-
Inland Worcester-Northampton-Hertford-Gates-Pasquotank-Camden-
Western Currituck-Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
508 AM EDT Mon Sep 12 2022
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms this afternoon and evening may
lead to localized flooding and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-130915-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
508 AM EDT Mon Sep 12 2022
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Scattered showers and thunderstorms this afternoon and evening may
lead to localized flooding and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-130915-
Dorchester-Wicomico-Somerset-
508 AM EDT Mon Sep 12 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Scattered showers and thunderstorms this afternoon and evening may
lead to localized flooding and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 12, 7:12 PM EST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
812 PM EDT Mon Sep 12 2022
MDZ021-022-130100-
Dorchester MD-Wicomico MD-
812 PM EDT Mon Sep 12 2022
...Strong thunderstorms will impact portions of Wicomico and
northeastern Dorchester Counties through 900 PM EDT...
At 812 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hurlock to near Vienna to 6 miles
northwest of Princess Anne. Movement was east at 30 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
Locations impacted include...
Salisbury, Fruitland, Hurlock, Salisbury University, Delmar, Hebron,
Sharptown, Vienna, Parsonsburg, Pittsville, Mardela Springs,
Galestown, Brookview, Eldorado, Wetipquin, Trinity, Chesapeake
Heights, Powellville, Green Hill and Catchpenny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3864 7571 3846 7569 3845 7538 3829 7537
3828 7562 3830 7566 3829 7569 3827 7570
3827 7572 3828 7573 3829 7577 3827 7578
3826 7585 3839 7586 3859 7591 3866 7573
TIME...MOT...LOC 0012Z 248DEG 25KT 3857 7585 3842 7579 3827 7578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Sep 12, 7:38 PM EST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
838 PM EDT Mon Sep 12 2022
MDZ022>024-130130-
Wicomico MD-Somerset MD-Inland Worcester MD-
838 PM EDT Mon Sep 12 2022
...Strong thunderstorms will impact portions of Somerset,
southeastern Wicomico and southwestern Worcester Counties through 930
PM EDT...
At 838 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fruitland to Lawsonia. Movement was east
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pocomoke City, Princess Anne, University Of Maryland Eastern Shore,
Snow Hill, Westover, West Pocomoke, Marion Station, Newark,
Cokesbury, Goodwill, Eden, Kingston, Shelltown, Longridge, Beaver
Dam, Whiton, Whitesburg, Oriole, Fairmount and Upper Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3801 7546 3800 7562 3797 7565 3797 7590
3803 7587 3803 7582 3804 7583 3805 7582
3807 7578 3808 7578 3806 7581 3807 7582
3806 7587 3809 7587 3812 7584 3814 7579
3815 7584 3829 7575 3832 7525
TIME...MOT...LOC 0038Z 267DEG 16KT 3829 7559 3796 7585
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerSpecial weather statement, Sep 12, 7:59 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
859 PM EDT Mon Sep 12 2022
MDZ023-024-130145-
Somerset MD-Inland Worcester MD-
859 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of east central
Somerset and southwestern Worcester Counties through 945 PM EDT...
At 859 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westover, or near Pocomoke City, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Pocomoke City, Princess Anne, Snow Hill, West Pocomoke, Westover,
Boxiron, Cokesbury, Goodwill, Kingston, Manokin, Longridge, Mount
Wesley, Whiton, Girdletree, Whitesburg and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 7570 3807 7577 3809 7577 3809 7575
3810 7577 3814 7576 3816 7577 3815 7576
3817 7576 3817 7575 3828 7550 3829 7537
3809 7527
TIME...MOT...LOC 0059Z 248DEG 17KT 3812 7566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Sep 12, 8:34 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
934 PM EDT Mon Sep 12 2022
MDZ022-024-025-130215-
Wicomico MD-Maryland Beaches MD-Inland Worcester MD-
934 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of southeastern
Wicomico and northern Worcester Counties through 1015 PM EDT...
At 934 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snow Hill, or 11 miles southeast of Salisbury University, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean City, Berlin, Snow Hill, Cape Isle Of Wight, Ocean Pines,
Newark, Willards, Bishop, Ocean City Municipality, Bishopville,
Ironshire, West Ocean City, Longridge, Powellville, Whaleyville,
Showell and Whiton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3831 7502 3829 7506 3823 7509 3817 7548
3828 7555 3845 7526 3845 7511
TIME...MOT...LOC 0134Z 241DEG 19KT 3824 7544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ButnerLocal storm report, Sep 12, 9:55 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 PM EDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM MARINE TSTM WIND 2 SE WEST OCEAN CITY 38.33N 75.08W
09/12/2022 M40 MPH ANZ650 MD MESONET
WEATHERFLOW SITE AT OCEAN CITY REPORTED A
WIND GUST OF 35 KT WITH THUNDERSTORM
PASSAGE.
&&
RRSpecial weather statement, Sep 12, 10:55 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1155 PM EDT Mon Sep 12 2022
VAZ048-061-062-509-130500-
Goochland VA-Fluvanna VA-Western Louisa VA-Cumberland VA-
1155 PM EDT Mon Sep 12 2022
...A strong thunderstorm will impact portions of west central Louisa,
northeastern Cumberland, northwestern Goochland and Fluvanna Counties
through 100 AM EDT...
At 1153 PM EDT, Doppler radar was tracking a strong thunderstorm near
Centenary, or 7 miles north of Buckingham, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Rainfall 1 to
2 inches.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rainfall is also occurring with this storm
and may lead to localized minor flooding of low lying and
poor drainage areas. Do not drive your vehicle through
flooded roadways.
This strong thunderstorm will be near...
Fork Union around 1230 AM EDT.
Palmyra, Columbia and Duncan around 1240 AM EDT.
Kents Store around 1255 AM EDT.
Hadensville and Ferncliff around 100 AM EDT.
Other locations impacted by this storm include Dixie, Nahor, Stage
Junction, Shores, Zion Crossroads, Central Plains, Bremo Bluff,
Antioch, Union Mills and Caledonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3807 7825 3776 7791 3764 7825 3769 7824
3769 7826 3771 7829 3772 7834 3774 7840
3774 7843 3776 7847 3780 7849
TIME...MOT...LOC 0353Z 239DEG 24KT 3765 7855
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ALB